Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 12, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 10, 2013, 9:19 PM CDT for Cross County, Poinsett County, Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2013, 9:19 PM CDT (02:19 UTC)
- Expired
- Apr 11, 2013, 2:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cross County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2188 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 5.8
- Supercell composite
- 29.7
The text
As transmitted, in the capitals the NWS used until 2016.
078
WGUS54 KMEG 110219
FFWMEG
ARC037-111-110515-
/O.NEW.KMEG.FF.W.0012.130411T0219Z-130411T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
919 PM CDT WED APR 10 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 1215 AM CDT
* AT 919 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHWESTERN CROSS AND WESTERN POINSETT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3560 9105 3568 9099 3570 9072 3536 9080
3525 9103 3527 9105
$$
30/SIRMON4 follow-up statements
899
WGUS74 KMEG 110343
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1043 PM CDT WED APR 10 2013
ARC037-111-110515-
/O.CON.KMEG.FF.W.0012.000000T0000Z-130411T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-POINSETT AR-
1043 PM CDT WED APR 10 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
WESTERN POINSETT AND NORTHWESTERN CROSS COUNTIES...
AT 1043 PM CDT... 4 TO 5 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1
TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHWESTERN CROSS AND WESTERN POINSETT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3560 9105 3568 9099 3570 9072 3536 9080
3525 9103 3527 9105
$$
30/SIRMON424
WGUS54 KMEG 110505
FFWMEG
ARC037-111-110530-
/O.EXT.KMEG.FF.W.0012.000000T0000Z-130411T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1205 AM CDT THU APR 11 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 1230 AM CDT
* AT 1205 AM CDT... 3 TO 5 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST FIVE HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN
ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHWESTERN CROSS AND WESTERN POINSETT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3560 9105 3568 9099 3570 9072 3536 9080
3525 9103 3527 9105
$$640
WGUS54 KMEG 110508
FFWMEG
ARC037-111-110700-
/O.EXT.KMEG.FF.W.0012.000000T0000Z-130411T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1208 AM CDT THU APR 11 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 200 AM CDT
* AT 1208 AM CDT...3 TO 5 INCHES OF RAINFALL HAS OCCURRED OVER THE
FIVE HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
1 TO 2 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHWESTERN CROSS AND WESTERN POINSETT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3560 9105 3568 9099 3570 9072 3536 9080
3525 9103 3527 9105
$$703
WGUS74 KMEG 110651
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
151 AM CDT THU APR 11 2013
ARC037-111-110701-
/O.EXP.KMEG.FF.W.0012.000000T0000Z-130411T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-POINSETT AR-
151 AM CDT THU APR 11 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM CDT FOR WESTERN
POINSETT AND NORTHWESTERN CROSS COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3560 9105 3568 9099 3570 9072 3536 9080
3525 9103 3527 9105
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 8:56 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 10, 8:56 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 856 PM CDT WED APR 10 2013 .UPDATE...EVENING UPDATE. && .DISCUSSION... UPDATED TO INCLUDE NEW TOR WATCH 94 FOR MUCH OF WEST TENNESSEE...NORTH MISSISSIPPI EAST ARKANSAS AND THE MISSOURI BOOTHEEL. RANDOLPH AND LAWRENCE IN NORTHEAST ARKANSAS WILL BE ALLOWED TO EXPIRE AT 9 PM WITH THE EXPIRATION OF THE PREVIOUS WATCH. ANTICIPATE WE WILL BE CLEARING COUNTIES STEADILY AS THE SQUALL LINE SHIFT EAST AND THE ATMOSPHERE CONTINUES TO STABILIZE. HOWEVER FOR THE NEXT FEW HOURS HOURS SEVERE THUNDERSTORMS INCLUDING TORNADOES ARE POSSIBLE. THERE IS SOME QUESTION HOW FAR EAST THE LINE WILL BE ABLE TO MOVE WHILE STILL POSING A SEVERE THREAT...ESPECIALLY ALONG ITS SOUTHERN END IN NORTH MISSISSIPPI. && PREV DISCUSSION... /ISSUED 352 PM CDT WED APR 10 2013/ DISCUSSION... SEVERE WEATHER EVENT WAS BEGINNING TO UNFOLD OVER CENTRAL AR AT 2030Z...WITH SEVERE THUNDERSTORMS SHOWING DISTINCT ROTATION ON KLZK RADAR. AT THE SYNOPTIC SCALE... A 546DM 500MB LOW WAS LIFTING EAST THROUGH NEBRASKA THIS AFTERNOON. GOES WATER VAPOR IMAGERY SHOWED SHORTWAVE LIFTING NORTHEAST THROUGH EASTERN OK. THIS FEATURE WILL DRIVE A SURFACE LOW AND ATTENDANT SURFACE COLD FRONT INTO SOUTH CENTRAL IL BY 06Z. THE SOUTHERN EXTENT OF THIS FRONT WILL BE SLOWER MOVING...ARRIVING NEAR MEMPHIS...EXTENDING SOUTH TO SOUTH CENTRAL LA. A SOUTHERN BRANCH SHORTWAVE...WEST OF EL PASO THIS AFTERNOON... WILL EJECT ACROSS THE LOWER MS RIVER VALLEY THURSDAY. THIS SHORTWAVE WILL DRIVE THE SURFACE COLD FRONT AND MOST OF THE RAIN EAST OF THE MIDSOUTH BY MIDDAY THURSDAY. INCREASED TORNADO RISK WILL BE ASSOCIATED WITH DISCRETE PREFRONTAL CELLS OVER EAST AR AND THE MO BOOTHEEL LATE THIS AFTERNOON INTO THE MID/LATE EVENING. BY MID EVENING...DISCRETE CELLS SHOULD SHOW A TENDENCY TO TRANSITION INTO LINE SEGMENTS... POSSIBLY OVERTAKEN BY THE MAIN CONVECTIVE FRONTAL SQUALL LINE APPROACHING FROM THE WEST. LATE THURSDAY AND FRIDAY WILL SEE FAST ZONAL FLOW ALOFT ACROSS THE SOUTH CENTRAL AND SOUTHEAST CONUS. AIRMASS WILL REMAIN DRY...UNTIL SOUTHERLY LOW LEVEL FLOW RETURNS SUNDAY. ECMWF AND GFS MODELS SHOW SOUTHWESTERLY FLOW PREVAILING OVER THE MIDSOUTH IN THE EARLY TO MID PART OF NEXT WEEK...WITH MILD AND HUMID GULF AIRMASS PREVAILING. PWB .AVIATION... 00Z TAF CYCLE VFR CONDITIONS WILL CONTINUE DURING THE EARLY EVENING HOURS. CEILINGS WILL LOWER FROM WEST TO EAST AS SHOWERS AND THUNDERSTORMS MOVE INTO THE FORECAST AREA. RAIN WILL CONTINUE OVERNIGHT AND THROUGH MUCH OF THURSDAY MORNING KEEPS CEILINGS AT IFR LEVELS. RAIN SHOULD START TO END FROM WEST TO END THURSDAY AFTERNOON VFR CONDITIONS EXPECTED TO RETURN TO KJBR BY LATE THURSDAY AFTERNOON. WINDS WILL BE SOUTH AT 10 TO 20 KNOTS WITH A FEW HIGHER GUSTS TONIGHT. WINDS WILL SHIFT TO THE WEST AT AROUND 10 KNOTS OVERNIGHT AND STAY THAT WAY FOR MUCH OF THURSDAY. ARS && .PRELIMINARY POINT TEMPS/POPS... MEM 57 63 43 65 / 100 50 0 0 MKL 60 63 43 62 / 100 70 0 0 JBR 52 61 41 63 / 100 30 0 0 TUP 64 68 43 69 / 90 100 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 10, 3:47 AM CDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 347 AM CDT WED APR 10 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 347 AM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE MIDSOUTH THIS EVENING AND DURING THE OVERNIGHT HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH FLOODING. THERE IS A SECONDARY FOR AN ISOLATED SHORT- LIVED TORNADO. THE BEST TIMING AND AREA FOR THE TORNADO THREAT WILL BE IN THE EVENING HOURS AND WEST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG STORMS WILL BE POSSIBLE EAST OF A UNION CITY TENNESSEE TO COFFEEVILLE MISSISSIPPI LINE. SMALL HAIL AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY WEDNESDAY EVENING INTO WEDNESDAY NIGHT. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:34 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 41 min |
| Apr 10, 9:08 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Poinsett | 52 min |
| Apr 10, 10:16 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 44 min |
| Apr 11, 3:22 AM CDT | Flash Flood Watch | MEG | Crittenden, Lee, Mississippi, Phillips, St. Francis | 13 hr |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.